Alert archive / Florida / Special Weather Statements in 2024
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 1, 2024, 4:21 PM EDT for Orange County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2024, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 1, 2024, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.25 in
- Wind
- 40
County Orange County, FL
The radar
The Melbourne radar (KMLB), 101 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 4:42 PM EDT | HAIL 0.75 | 3 Nw Animal Kingdom, FL | Public reported penny sized hail in Winter Garden. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1942 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
179
WWUS82 KMLB 012021
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT Thu Aug 1 2024
FLZ045-046-144-012045-
Orange FL-Seminole FL-Southern Lake County FL-
421 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE...SOUTHERN
LAKE AND WESTERN ORANGE COUNTIES THROUGH 445 PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oak Ridge, moving west at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee, and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2871 8150 2856 8124 2835 8153 2835 8179
2836 8179 2836 8183
TIME...MOT...LOC 2021Z 098DEG 5KT 2851 8143
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
FehlingWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:06 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 1, 3:06 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
306 PM EDT Thu Aug 1 2024
...New DISCUSSION, MARINE...
.DISCUSSION...
Issued at 305 PM EDT Thu Aug 1 2024
-Heat risk remains elevated through at least Saturday, with highs in
the low to mid 90s and peak heat index values potentially as high
as 105-110F.
-Chances continue to increase for tropical cyclone development this
weekend into early next week with a tropical wave that lifts
northwest and toward the region.
-Regardless of tropical development, rain chances increase through
the weekend into early next week, as does the potential for heavy
rainfall.
Currently-Tonight...Isolated to scattered showers and storms
beginning to develop along and inland of the developing sea breeze
boundaries. Coverage of this activity is forecast to become
scattered to numerous across the interior through late afternoon and
sunset, especially where boundary collisions are favored to occur,
with convection then gradually diminishing through late evening.
15Z sounding at the Cape still shows some drier air aloft and SPC
mesoscale analysis shows DCAPE values around 500-600 J/kg, which
may should still be sufficient to produce some stronger storms,
with the main threats being strong wind gusts up to 40-50 mph and
frequent lightning strikes. Slow storm motion will also lead to
the potential of locally heavy rainfall of 1-3 inches, which may
produce minor flooding issues of urban or poor drainage areas.
Remaining warm and humid overnight, with lows in the mid to upper
70s.
Fri-Sat...(Modified Previous Discussion) A weak "troughy" pattern
aloft exists into early Fri, then mid-level ridging over the
western Atlc builds westward back into the central peninsula. All
eyes continue to be on the tropical wave as it moves WNW from near
Puerto Rico across the Greater Antilles, far southwestern Atlc,
and FL Straits. The surface ridge axis across the central FL
peninsula will gradually get nudged northward with low-level flow
becoming more SE/S during the period. PWATs will remain in excess
of 2 inches. We will continue to see a daily sea breeze pushing
inland each afternoon promoting SCT showers/lightning storms on
Friday, possibly becoming numerous in coverage into Saturday as
moisture continues to increase. Similar storm threats from Thu
will exist during this period across ECFL. Storm steering flow
remains weak on Fri, with a more S/SE directional component and a
bit more quicker moving cells on Sat.
The heat and humidity will continue to be felt with maxes in the L-
M90s and peak heat index values possibly approaching 108-110F for
some, especially inland, producing a Moderate to potentially Major
HeatRisk. Will still need to monitor need for Heat Advisories each
day. Locals and visitors to the area should continue to take
precautions to prevent heat-related illness, such as remaining well-
hydrated and taking frequent breaks in the shade or an air-
conditioned building.
Sun-Wed...(Modified Previous Discussion) Will continue to watch
approach of aforementioned tropical wave. There remains a great deal
of uncertainty in terms of placement, track, and eventual strength.
Models will continue to struggle regarding forecast details,
including track and intensity with this feature until a low actually
develops. However, model trends continue to favor development of
this system across the eastern Gulf of Mexico. The National
Hurricane Center has increased chances for tropical cyclone
development from this system to a high chance (70%), and a tropical
depression is likely to form this weekend or early next week over
the eastern Gulf and near the Florida peninsula. Regardless of
development, deep tropical moisture (PW values in excess of 2
inches) lifting northward across the area with this feature will
increase rain chances and the potential for heavy rainfall across
the area. Forecast rainfall amounts are more challenging at this
time due to lingering uncertainty in development, what track a
developing system would take and how long it lingers into next week.
These details will begin to become more clear over the next day or
two as system continues to organize. For now it is important for
residents and visitors across east central Florida to pay close
attention to forecast updates tomorrow into early weekend.
Aside from that, we continue with the hot and humid conditions
flirting with Heat Advisory criteria. Depending on the tropical
situation, we could see some gusty squalls and periods (rounds) of
heavy rainfall this weekend and into next week.
&&
.MARINE...
Issued at 305 PM EDT Thu Aug 1 2024
Today into this weekend and early next week...(Modified Previous
Discussion) The Atlc ridge axis across the central peninsula will
slowly lift northward this weekend to accommodate the approach of
a tropical wave from the south. This feature remains shrouded in
mystery in terms of placement, track and strength. Latest model
guidance does focus greatest potential for development over the
eastern Gulf and likely becoming a tropical depression sometime
this weekend or early next week. Confidence in details, especially
track and forecast intensity remain low at this time. For the
near term, we should still see daily sea breeze formation and
movement inland with ISOLD-SCT shower/lightning storm activity,
with coverage then increasing into this weekend and early next
week with the potential for tropical development.
The pressure gradient remains fairly weak Friday, but
deteriorating boating conditions likely into the weekend with
forecast now showing speeds up to 15-20 knots out of the S/SE
Saturday night into Sunday. Seas generally 2-3 ft thru Fri night,
with the potential to build 3-4 ft near shore and 4-5 ft offshore
this weekend. Mariners should remain aware of the potential for
additional deterioration of boating conditions in the forecast
for later this weekend, with the potential of tropical cyclone
development over the eastern Gulf.
&&
.AVIATION...
(18Z TAFs)
Issued at 206 PM EDT Thu Aug 1 2024
VFR is forecast outside of lightning storms. TAFs begin with VCTS
between 18-20Z this afternoon/evening at TAF sites N of the
Treasure Coast with TEMPO TSRA groups forecast at inland
locations. Scat'd showers/storms this PM will gradually decrease
after sunset with dry conditions overnight. ESE winds at 5-10kts
during the morning/afternoon will become light and variable overnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 93 77 92 / 20 40 10 50
MCO 77 95 78 94 / 20 50 10 60
MLB 78 92 79 91 / 20 50 20 60
VRB 77 92 78 92 / 20 50 20 60
LEE 76 95 77 94 / 30 60 20 60
SFB 77 95 78 94 / 20 50 10 60
ORL 78 95 78 94 / 20 50 10 60
FPR 77 92 78 91 / 20 50 20 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for FLZ041-044>046-053-
058-141-144-154-159-164-247-254-259-264-347-447-547-647-747.
AM...None.
&&
DISCUSSION...Weitlich
AVIATION...FehlingHazardous weather outlook, Aug 1, 3:54 AM EDT, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 354 AM EDT Thu Aug 1 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-020000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 354 AM EDT Thu Aug 1 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered showers and lighting storms will develop along the inland moving east coast sea breeze early this afternoon, with increasing coverage and intensity focused across the interior, west of the I-95 corridor. Some stronger storms may develop producing locally gusty winds to 40 to 50 mph, and frequent cloud to ground lightning strikes. Slow storm motion will also allow any stronger storms to produce locally heavy rainfall up to 1 to 3 inches, which may lead to minor flooding of urban and poor drainage areas. Showers and storms are forecast to diminish by mid to late evening. .EXCESSIVE HEAT IMPACT... Highs in the low 90s near the coast and mid 90s across the interior, combined with high humidity, will produce peak heat index values from 105 to 110 degrees this afternoon. Any one location can expect up to 1 to 2 hours of heat indices near 108 to 110 degrees. Thus, a Heat Advisory has been issued for all of east central Florida from 11 AM this morning through 6 PM this evening. If spending time outdoors, take breaks in an air-conditioned building or shade and drink plenty of water to avoid heat stress. Increasing rain and cloud-cover by mid to late afternoon may bring minor relief from the heat. .RIP CURRENT AND SURF IMPACT... A Moderate risk for life-threatening rip currents continues at all central Florida Atlantic beaches. Always swim near a lifeguard, and never swim alone. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Daily chances of at least isolated to scattered lightning storms are forecast to continue through the weekend and into early next week. Stronger storms capable of gusty winds, frequent lightning strikes, and torrential rainfall will be possible. Heat concerns continue into late week due to a combination of high relative humidity and increasing temperatures. Peak afternoon heat indices are forecast to reach up to 107 and possibly as high as 110 into late this week. A Moderate risk for dangerous rip currents is expected to continue into the weekend. A large tropical wave near Puerto Rico will continue to move toward the west northwest. There is little chance for development over the next 48 hours but it could become more organized this weekend or early next week in the vicinity of Florida. It is still too early to say what impacts, if any, could occur from this system. Continue to closely monitor the forecast over the coming days for updates on this system. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Sedlock
In the hours before
Special weather statement, Aug 1, 3:39 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
339 PM EDT Thu Aug 1 2024
FLZ044-144-012015-
Northern Lake County FL-Southern Lake County FL-
339 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LAKE COUNTY THROUGH 415
PM EDT...
At 339 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Harris, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake, and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2896 8195 2896 8173 2894 8148 2879 8160
2878 8166 2872 8166 2835 8196
TIME...MOT...LOC 1939Z 018DEG 7KT 2879 8182
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FehlingLocal storm report, Aug 1, 3:40 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
340 PM EDT Thu Aug 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM Tstm Wnd Gst 2 SSW Silver Lake 28.82N 81.82W
08/01/2024 M44 MPH Lake FL ASOS
The ASOS at the Leesburg International
Airport measured a wind gust of 44MPH/38KTS
from the north.
&&
ZLSpecial weather statement, Aug 1, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
421 PM EDT Thu Aug 1 2024
FLZ045-046-144-012045-
Orange FL-Seminole FL-Southern Lake County FL-
421 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE...SOUTHERN
LAKE AND WESTERN ORANGE COUNTIES THROUGH 445 PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oak Ridge, moving west at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee, and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2871 8150 2856 8124 2835 8153 2835 8179
2836 8179 2836 8183
TIME...MOT...LOC 2021Z 098DEG 5KT 2851 8143
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FehlingThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:25 AM EDT | Heat Advisory | MLB | Brevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more | 15 hr |
| Aug 1, 3:39 PM EDT | Special Weather Statement | MLB | Lake | 36 min |
| Aug 1, 4:24 PM EDT | Special Weather Statement | MLB | Volusia | 36 min |
| Aug 1, 4:43 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 2 hr |
| Aug 1, 4:45 PM EDT | Special Weather Statement | MLB | Orange | 30 min |
| Aug 1, 4:47 PM EDT | Areal Flood Advisory | MLB | Orange | 2 hr |
| Aug 1, 5:37 PM EDT | Special Weather Statement | MLB | Osceola | 38 min |
Nearby
Special Weather Statements in Florida, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.